MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL GRYPHON SLOTTED SAWTOOTH GDE; BONENAIL GUIDEWIRE

MEDOS INTERNATIONAL SàRL GRYPHON SLOTTED SAWTOOTH GDE; BONENAIL GUIDEWIRE
Model Number 210824
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Not Applicable (3189)
Date of Event 01/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).
 
Event or Problem Description
It was reported by the affiliate via online complaint submission tool that during a shoulder surgery the gryphon slotted sawtooth gde drill guide broke.The affiliate is awaiting, awaiting further details from account.Additional details provided by the affiliate reported no fragments were generated and a 10 minute surgical delay occurred.It was reported the patient did not suffer complications due to the surgical delay and the procedure was completed with another like device.The affiliate reported the device is available to be returned for evaluation.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary : according to the information provided, it was reported that during shoulder surgery the drill guide broken.The complaint device is not being returned, therefore unavailable for a physical evaluation.However, a photo was provided.Upon visual inspection of the photo, it was observed that the handle and the shaft of the device had been separated.The device is reusable.A visual observation revealed marks on the metal surface of the handle distal from the shaft connection point.Also, it was identified small indentations on the shaft slot nearest to the connection point to the handle.The photo provide evidence of the failure into device, therefore the complaint reported can be confirmed.As a result, we cannot determine a root cause for the reported failure, but the possible could be related to the broken weld failure could be due to the device being dropped/ mishandled on hard surface causing the weld to fail.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: according to the information provided, it was reported that during shoulder surgery the drill guide broken.The complaint device was received and evaluated, it was observed that the handle and the shaft of the device had been separated.The device is reusable.A visual observation revealed marks on the metal surface of the handle distal from the shaft connection point.Also, it was identified small indentations on the shaft slot nearest to the connection point to the handle.Therefore, the complaint reported can be confirmed.Upon further observation, the distal tip of teeth on the shaft seems to be slightly dented over.It was found the same findings as the photo provided by the customer.The possible root cause could be related when the device being dropped/ mishandled on hard surface causing the weld to fail.However, it cannot be conclusively affirmed.  a manufacturing record evaluation was performed for the finished device [1411001] number, and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
GRYPHON SLOTTED SAWTOOTH GDE
Common Device Name
BONENAIL GUIDEWIRE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10442868
Report Number1221934-2020-02284
Device Sequence Number4092378
Product Code LXH
UDI-Device Identifier10886705024063
UDI-Public10886705024063
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number210824
Device Catalogue Number210824
Device Lot Number1411001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2020
Initial Date Received by Manufacturer 08/06/2020
Supplement Date Received by Manufacturer09/02/2020
10/02/2020
Initial Report FDA Received Date08/24/2020
Supplement Report FDA Received Date09/02/2020
10/05/2020
Patient Sequence Number1